Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 67, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 23, 1995, 5:03 PM EDT for Martin County, Florida. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1995, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 23, 1995, 5:36 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Martin County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 232104 RRA SVRMLB FLC085-232200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 503 PM EDT SUN JUL 23 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...SOUTHEASTERN MARTIN COUNTY AT 500 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 6 MILES WEST OF HOBE SOUND ALONG I-95. THE STORM WAS MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL PASS NEAR HOBE SOUND AND JUPITER INLET THROUGH 600 PM. IF YOU LIVE IN SOUTHEASTERN MARTIN COUNTY...TAKE SHELTER IMMEDIATELY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:22 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 23, 1:22 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 120 PM EDT SUN JUL 23 1995 NOT MUCH CHANGE IN FORECAST AS SFC RIDGE AXIS FCSTED TO REMAIN OVER THE SC PART OF THE PENINSULA DURING THIS FCST PD. LLVL MOISTURE DOES NOT CHANGE SIGNIF ALTHOUGH RIDGE ALOFT OVER N PART OF STATE BECOMES BETTER ESTABLISHED. THIS BUILDING RIDGE WILL TEND TO ENHANCE A MORE WESTERLY COMP TO AFTERNOON ACTIVITY ESPECIALLY TUESDAY. LLVL FLOW WILL REMAIN WEAK SO MAIN FORCING MECHANISM WILL BE SEA BREEZE. GUIDANCE NUMBERS LOOK A BIT HIGH GIVEN ABOVE SCENERIO AND WILL TONE DOWN ESPECIALLY COASTAL SECTIONS. @1 VOLUSIA @2 LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3 BREVARD INDIAN RIVER ST LUCIE MARTIN MCO 74/93/74/92 2424 DAB 75/91/74/90 2423 MLB 75/91/85/89 2423 HODANISH
In the hours before
Special weather statement, Jul 23, 11:25 AM EDT, 5 hours 38 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT SUN JUL 23 1995 SCATTERED THUNDERSTORMS WILL ONCE AGAIN FORM OVER EAST CENTRAL FLORIDA AS THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST AND UNSTABLE. LATE THIS MORNING...WEATHER MAPS INDICATED A RIDGE OF HIGH PRESSURE WAS RUNNING GENERALLY EAST TO WEST ACROSS THE CENTRAL PART OF THE STATE...FROM ROUGHLY TAMPA TO TITUSVILLE. THUNDERSTORMS WHICH DEVELOP TO THE NORTH OF THE RIDGE AXIS WILL GENERALLY MOVE TO THE EAST AT 10 TO 15 MPH WHILE THUNDERSTORMS WHICH DEVELOP SOUTH OF THE RIDGE WILL MOVE SLOWLY TO THE WEST. THUNDERSTORM COVERAGE TODAY IS EXPECTED TO BE GREATEST NORTH OF THE RIDGE AXIS AS BETTER LOW LEVEL CONVERGENCE WILL BE LOCATED IN THIS REGION. ALTHOUGH NO SEVERE WEATHER IS EXPECTED TODAY...THE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAIN DUE TO THE ABUNDANT MOISTURE OVER THE REGION. IN ADDITION...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING FLORIDAS NUMBER ONE WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING. MARINE OUTLOOK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE INTRACOASTAL WATERS FROM INDIAN RIVER COUNTY NORTH TO CAPE CANAVERAL. NORTH OF THE CAPE...THUNDERSTORM COVERAGE WILL INCREASE OVER BOTH THE INTRACOASTAL WATERWAYS AND THE ATLANTIC AS STORMS WHICH FORM OVER THE PENINSULA WILL MOVE OFFSHORE AFTER MID AFTERNOON. WIND GUSTS TO 35 KNOTS...CLOUD TO WATER LIGHTNING...AND REDUCED VISIBILITY IN HEAVY RAIN ARE POSSIBLE. HODANISH
Special weather statement, Jul 23, 11:26 AM EDT, 5 hours 37 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT SUN JUL 23 1995 SCATTERED THUNDERSTORMS WILL ONCE AGAIN FORM OVER EAST CENTRAL FLORIDA AS THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST AND UNSTABLE. LATE THIS MORNING...WEATHER MAPS INDICATED A RIDGE OF HIGH PRESSURE WAS RUNNING GENERALLY EAST TO WEST ACROSS THE CENTRAL PART OF THE STATE...FROM ROUGHLY TAMPA TO TITUSVILLE. THUNDERSTORMS WHICH DEVELOP TO THE NORTH OF THE RIDGE AXIS WILL GENERALLY MOVE TO THE EAST AT 10 TO 15 MPH WHILE THUNDERSTORMS WHICH DEVELOP SOUTH OF THE RIDGE WILL MOVE SLOWLY TO THE WEST. THUNDERSTORM COVERAGE TODAY IS EXPECTED TO BE GREATEST NORTH OF THE RIDGE AXIS AS BETTER LOW LEVEL CONVERGENCE WILL BE LOCATED IN THIS REGION. ALTHOUGH NO SEVERE WEATHER IS EXPECTED TODAY...THE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAIN DUE TO THE ABUNDANT MOISTURE OVER THE REGION. IN ADDITION...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING FLORIDAS NUMBER ONE WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING. MARINE OUTLOOK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE INTRACOASTAL WATERS FROM INDIAN RIVER COUNTY NORTH TO CAPE CANAVERAL. NORTH OF THE CAPE...THUNDERSTORM COVERAGE WILL INCREASE OVER BOTH THE INTRACOASTAL WATERWAYS AND THE ATLANTIC AS STORMS WHICH FORM OVER THE PENINSULA WILL MOVE OFFSHORE AFTER MID AFTERNOON. WIND GUSTS TO 35 KNOTvS...CLOUD TO WATER LIGHTNING...AND REDUCED VISIBILITY IN HEAVY RAIN ARE POSSIBLE. HODANISH
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.